Jump to content

My friend went CT 7 months ago and need immediate advice to deal with the mania


helpmehelpmona

Recommended Posts

helpmehelpmona

I'm sorry, I will read thru all the recommended things here later, but my friend is suffering TERRIBLY and needs advice NOW!

 

She went CT about 7 months ago per Dr orders. The Dr is an idiot. I don't know the whole back story since I just met and started helping her a few days ago as a caretaker (I'm an engineer by training and profession).

Her current Drs have tried many different meds including (as much as I know...there are many more) Trielptal (oxcarbazepine), Xanax, Restoril, a TON of different supplements, Klonopin, and now started taking Seroquel. She has terrible side affects with everything as if her body is in overdrive. Side effects include intense terror, intense mania, intense anxiety, Akathisia, some quick jolts of shock on her arms or legs (like a quick seizure).

 

Seroquel is to help her with mania which is her main complaint. Just started it today, 12 mg. Histamine reaction and slight vision issues. Sedation. Anxiety. Panic. Manic. 4 hrs later 25 mg. significant sedation, very bad mania. Felt comatose yet mania. Was able to finally sleep 1.75 hrs late afternoon. 5 hrs after the 25 mg dose she took 12 mg. An hour later...VERY AGRESSIVE behavior, wanted to throw things against the wall, wants to scream, very unstable, feeling like she could hurt someone. Before this the Dr wanted to prescribe Depakote but she hasn't taken it yet and I don't want her too (heard could intensify already thoughts of suicide). Seems no drug can help much...maybe a little here but makes other symptoms much more intense.

 

QUESTION: How can she deal with the mania...what can be done to alleviate the intense mania?

 

Thank you in advance!

 

Link to post
  • Administrator
Altostrata

@helpmehelpmona It's very hard for us to counsel third parties. Plus, you don't know this person very well.

 

It sounds like she's having a bad paradoxical reaction shortly after she takes Seroquel -- it's doing exactly what it's supposed to treat -- and she feels better only when it wears off after a while. If I were your friend, I would reduce to 5mg Seroquel.

 

When people go on and off drugs and have a series of adverse drug events, their nervous systems are often sensitized. They will get adverse reactions like your friend's to even low doses of drugs. She might do better with much lower dosages.

 

I'm sorry, I'm not able to give any more advice about this distant third party. Since this is only an Internet forum, we can't answer emergencies.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy